Alert archive / Kentucky / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 252, NWS Jackson, KY

September 5, 2025Laurel County, Pulaski County, Rockcastle County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Sep 5, 2025, 7:25 PM EDT for Laurel County, Pulaski County, Rockcastle County, Kentucky. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2025, 7:25 PM EDT (23:25 UTC)
Expired
Sep 5, 2025, 8:00 PM EDT
In force
35 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Laurel County, KY, Pulaski County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 109 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 7:35 PM EDTHAIL 1Shopville, KYMultiple pictures on social media of measured quarter-sized hail in Shopville, KY. Time estimated via radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 5, 5:43 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1625 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1625 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted.

339 
WUUS53 KJKL 052325
SVRJKL
KYC125-199-203-060000-
/O.NEW.KJKL.SV.W.0252.250905T2325Z-250906T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
725 PM EDT Fri Sep 5 2025

The National Weather Service in JACKSON KY has issued a

* Severe Thunderstorm Warning for...
  Northwestern Laurel County in south central Kentucky...
  Northeastern Pulaski County in south central Kentucky...
  Southern Rockcastle County in south central Kentucky...

* Until 800 PM EDT.

* At 724 PM EDT, a severe thunderstorm was located over Valley Oak,
  or 10 miles northeast of Somerset, moving east at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Bloss around 730 PM EDT.
  Pongo around 735 PM EDT.
  Luner around 740 PM EDT.
  Hazel Patch around 750 PM EDT.

Other locations impacted by this severe thunderstorm include
Livingston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3712 8460 3723 8462 3734 8420 3712 8415
TIME...MOT...LOC 2324Z 259DEG 26KT 3720 8449 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MARCUS
2 follow-up statements
396 
WWUS53 KJKL 052344
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
744 PM EDT Fri Sep 5 2025

KYC125-199-203-060000-
/O.CON.KJKL.SV.W.0252.000000T0000Z-250906T0000Z/
Laurel KY-Pulaski KY-Rockcastle KY-
744 PM EDT Fri Sep 5 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR NORTHWESTERN LAUREL...NORTHEASTERN PULASKI AND SOUTHERN
ROCKCASTLE COUNTIES...

At 743 PM EDT, a severe thunderstorm was located over Bloss, or 12
miles south of Mount Vernon, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Pongo around 750 PM EDT.
  Hazel Patch around 800 PM EDT.
  Bernstadt around 805 PM EDT.

Other locations impacted by this severe thunderstorm include
Livingston.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3712 8449 3726 8452 3734 8420 3712 8415
TIME...MOT...LOC 2343Z 260DEG 23KT 3719 8438 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

VORST
244 
WWUS53 KJKL 052358
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
758 PM EDT Fri Sep 5 2025

KYC125-199-203-060007-
/O.EXP.KJKL.SV.W.0252.000000T0000Z-250906T0000Z/
Laurel KY-Pulaski KY-Rockcastle KY-
758 PM EDT Fri Sep 5 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LAUREL...
NORTHEASTERN PULASKI AND SOUTHERN ROCKCASTLE COUNTIES WILL EXPIRE AT
800 PM EDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
south central Kentucky.

A new warning was issued and portions of Pulaski, Laurel and 
Rockcastle Counties are in the new warning.

&&

LAT...LON 3712 8449 3726 8452 3734 8420 3712 8415
TIME...MOT...LOC 2357Z 259DEG 26KT 3721 8428 

$$

VORST

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 5:10 PM EDT, 2 hours 15 minutes earlier. Its key messages:

  • A round or two of showers and thunderstorms will impact the area mainly this evening into the overnight.
  • A few of the storms this evening into the early overnight may be strong to severe; damaging wind will be the primary threat, but large hail and a brief spin-up tornado cannot be ruled out.
  • Widespread rainfall totals from a half inch to an inch are possible through Saturday evening, but locally higher totals are possible wherever stronger convection occurs.
  • Below normal temperatures and drier weather will return during the weekend.
Area forecast discussion, Sep 5, 5:10 PM EDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
510 PM EDT Fri Sep 5 2025

.KEY MESSAGES...

- A round or two of showers and thunderstorms will impact the
  area mainly this evening into the overnight.

- A few of the storms this evening into the early overnight may be
  strong to severe; damaging wind will be the primary threat, but
  large hail and a brief spin-up tornado cannot be ruled out.

- Widespread rainfall totals from a half inch to an inch are
  possible through Saturday evening, but locally higher totals
  are possible wherever stronger convection occurs.

- Below normal temperatures and drier weather will return during
  the weekend.

&&

.UPDATE...
Issued at 510 PM EDT FRI SEP 5 2025

Showers/thunderstorms are starting to go up-- about an hour ahead
of what was forecast. Have sped up the fcst development in the
very near term.

&&

.SHORT TERM...(This evening through Saturday night)
Issued at 305 PM EDT FRI SEP 5 2025

18Z sfc analysis shows a stalled cold front lying across the area
from northeast to southwest. Sunny skies out ahead of this
pushed temperatures into the mid and upper 80s this afternoon -
though upper 70s and lower 80s are found in the far southeast
where some morning showers had lingered. Meanwhile, dewpoints
have climbed into the upper 60s and lower 70s while winds are
generally from the southwest at around 10 mph with gusts up to 25
mph. Still waiting to see if any air mass thunderstorms can
develop from differential heating this afternoon ahead of the
main show later this evening.

The models, and their individual ensemble suites, are well aligned
with each other aloft through the short term portion of the
forecast. They all depict very deep and large troughing over the
Great Lakes and points north. Amid this gyre a significant wave
will be rotating through its southern tier later this evening and
overnight. This sends 5h height falls south through Kentucky with
ample mid-level energy nearby - to the north of the Ohio River
through the night. Troughing will be the rule deeper into the
weekend when another push of mid level energy south toward the
Bluegrass State occurs later Saturday night into Sunday - though
the core of it will remain closer to the Lakes themselves. The
very small model spread through the period supports using the NBM
as the starting point for the forecast grids with minimal
adjustments needed - mainly just to tweak the PoPs by adding some
details and timing from the latest CAMs consensus guidance and
near term tweaking per radar trends. Did also include some terrain
enhancements for temperatures Saturday night away from the
Virginia border.

Sensible weather features a likely stormy evening and overnight as
a potent cold front settles through the area. The heating of the
day will likely drive CAPE values to near 2k J/kg by the time the
pre-frontal storms develop over our CWA this evening. Per the
wind fields there will remain a small chance for a tornado into
the night but the main threat will be damaging wind gusts as the
individual cells upscale and probably evolve to become more linear
with time. With PWs at seasonable highs any training could be
enough to overcome the initially dry ground for much of the area
outside of far southeast parts of the state into Saturday yielding
a potential for excessive rain. The front stalls over southeast
parts of the state for Saturday with additional shower and storm
chances developing for much of the area through the day, Saturday
- enhanced by lift generated by the nearby entrance region of a
3h jet streak. Look for a further retreat to the boundary to the
southeast Saturday night. There may be enough drier air and
clearing for northwest parts of eastern Kentucky to allow for
radiational cooling and some enhanced terrain distinction.

The changes to the NBM starting point were primarily focused on
adjusting the PoPs per the latest CAMs consensus and near term
radar trends. Temperatures were not changed much aside from some
extra terrain distinction applied to the northwest parts of the
area Saturday night with less cloud cover expected there.

.LONG TERM...(Sunday through Friday)
Issued at 405 PM EDT FRI SEP 5 2025

A cool and dry air mass will be in place locally to start the
period, beneath a large scale upper trough over eastern North
America as surface high pressure moves southeast over the
Midwest. The upper trough will slowly advance eastward and retreat
north with time, while the surface high passes to our north and
moves off the northeast CONUS coast by midweek. However, the
surface high will continue to ridge southwest along the
Appalachians. The scenario will keep a dry air mass in place
locally, but allow for a gradual warming trend as geopotential
heights and temps aloft rise while low level cold air advection is
lost, resulting in insolation modifying our air mass.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
ISSUED AT 150 PM EDT FRI SEP 5 2025

TAFs are VFR at issuance though expected to deteriorate into the
evening as a cold front brings increasing shower and thunderstorm
chances starting late this afternoon. This storm threat will
persist through the TAF window for most sites - likely sparing SYM
during the day on Saturday. Terminals will fall into a combination
of IFR to MVFR as the convection moves through. Winds will be
generally from the southwest at 5 to 10 kts with gusts up to 20
kts possible through the evening then settles somewhat tonight and
into Saturday. Additionally, the convection will bring gusty and
erratic winds - likely strongest this evening.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...HAL
SHORT TERM...GREIF
LONG TERM...HAL
AVIATION...VORST/GREIF
Hazardous weather outlook, Sep 5, 6:22 PM EDT, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
622 PM EDT Fri Sep 5 2025

KYZ058>060-068-069-079-080-083>088-104-106>120-061100-
Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski-Laurel-Wayne-
McCreary-Whitley-Knox-Bell-Harlan-Elliott-Morgan-Johnson-Wolfe-
Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-
Martin-Pike-
622 PM EDT Fri Sep 5 2025

...SEVERE THUNDERSTORM WATCH 606 IN EFFECT UNTIL 1 AM EDT SATURDAY...

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Tonight.

Thunderstorms are expected tonight, some of which could be severe.
Damaging wind will be the primary threat, but large hail and a short-
lived tornado can't be ruled out.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A few lingering thunderstorms will persist on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter are requested to report any occurrences of wind damage or
hail tonight.

KYZ044-050>052-061100-
Fleming-Montgomery-Bath-Rowan-
622 PM EDT Fri Sep 5 2025

This Hazardous Weather Outlook is for a portion of eastern Kentucky.

.DAY ONE...Tonight.

Thunderstorms are possible tonight, some of which may contain hail
and strong to damaging wind.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A few lingering thunderstorms may persist on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any occurrences of wind damage or
hail tonight.

JKL

In the hours before

Special weather statement, Sep 5, 6:26 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service JACKSON KY
626 PM EDT Fri Sep 5 2025

KYZ058-069-111-114-052300-
Jackson KY-Lee KY-Estill KY-Owsley KY-
626 PM EDT Fri Sep 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OWSLEY...SOUTHERN
ESTILL...NORTHWESTERN JACKSON AND WESTERN LEE COUNTIES THROUGH 700 PM
EDT...

At 626 PM EDT, Doppler radar was tracking a strong thunderstorm over
Alcorn, or 9 miles south of Irvine, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Beattyville, White Ash, Pinnacle, Kerby Knob, Whynot, Shade, Old
Landing, Jinks, Brazil, Shirley, Ida May, Leighton, Drip Rock,
Blanton Flats, Delvinta, Willow Shoals, Alumbaugh, Evelyn, Texola,
and Arvel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
southeastern and east central Kentucky.

&&

LAT...LON 3756 8415 3757 8409 3759 8410 3762 8412
      3764 8412 3769 8373 3749 8371 3752 8416
      3756 8416
TIME...MOT...LOC 2226Z 257DEG 22KT 3757 8403

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MARCUS
Special weather statement, Sep 5, 6:29 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service JACKSON KY
629 PM EDT Fri Sep 5 2025

KYZ107-119-052300-
Martin KY-Johnson KY-
629 PM EDT Fri Sep 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MARTIN AND
NORTHEASTERN JOHNSON COUNTIES THROUGH 700 PM EDT...

At 629 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wells, or near Inez, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Inez, Add, Tomahawk, Hode, Stambaugh, Galen, Whitehouse, Calf Creek,
Stidham, Chestnut, River, Offutt, Milo, Job, Wells, and
Chandlerville.

THIS INCLUDES U.S. Highway 23 in Johnson County between mile markers
13 and 16.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
northeastern Kentucky.

&&

LAT...LON 3786 8242 3785 8242 3783 8269 3790 8283
      3796 8281 3789 8268 3788 8261 3795 8258
      3796 8253 3794 8249 3794 8250 3790 8247
      3791 8247 3790 8244 3787 8241
TIME...MOT...LOC 2229Z 264DEG 22KT 3791 8263

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

MARCUS
Special weather statement, Sep 5, 6:51 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service JACKSON KY
651 PM EDT Fri Sep 5 2025

KYZ109-052315-
Magoffin KY-
651 PM EDT Fri Sep 5 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MAGOFFIN COUNTY THROUGH
715 PM EDT...

At 650 PM EDT, Doppler radar was tracking a strong thunderstorm over
Seiltz, or 7 miles west of Salyersville, moving east at 30 mph.

HAZARD...Wind gusts up to 40 mph and half inch diameter hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Salyersville, Mason, Bradley, Puncheon, Bethanna, Coon, Gifford,
Fritz, Ivyton, Cornelia, Burning Fork, Kernie, Cyrus, Foraker,
Swampton, West Royalton Station, Elsie, Licksburg, Hendricks, and
Stringtown.

THIS INCLUDES Bert T. Combs Mountain Parkway between mile markers 65
and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
southeastern Kentucky.

&&

LAT...LON 3766 8295 3763 8316 3764 8317 3764 8321
      3768 8326 3770 8325 3771 8326 3772 8326
      3775 8324 3776 8326 3785 8306
TIME...MOT...LOC 2250Z 253DEG 25KT 3771 8319

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

HAL
Local storm report, Sep 5, 6:59 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
659 PM EDT Fri Sep 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     Tstm Wnd Dmg     1 ENE Zachariah         37.71N 83.67W
09/05/2025                   Wolfe              KY   NWS Employee

            Tree down on power line at the intersection
            of KY Hwy 11 and KY Highway 715.

&&

CMC
Special weather statement, Sep 5, 7:10 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service JACKSON KY
710 PM EDT Fri Sep 5 2025

KYZ106>110-052345-
Floyd KY-Johnson KY-Magoffin KY-Morgan KY-Wolfe KY-
710 PM EDT Fri Sep 5 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTH CENTRAL MORGAN...
SOUTHWESTERN JOHNSON...NORTHWESTERN FLOYD...MAGOFFIN AND EAST CENTRAL
WOLFE COUNTIES THROUGH 745 PM EDT...

At 709 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Epson, or 8 miles west of Salyersville, moving
east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Salyersville, Mason, Burkhart, Oil Springs, Bethanna, Gifford,
Falcon, Carver, Wonnie, Burning Fork, Kernie, West Royalton Station,
Swamp Branch, Riceville, Perlie, Niles, Gypsy, Brainard,
Marshallville, and Lakesville.

THIS INCLUDES Bert T. Combs Mountain Parkway between mile markers 62
and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
southeastern and northeastern Kentucky.

&&

LAT...LON 3765 8285 3764 8319 3765 8320 3764 8321
      3767 8324 3767 8328 3768 8329 3780 8329
      3787 8287
TIME...MOT...LOC 2309Z 262DEG 28KT 3775 8322

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MARCUS
Special weather statement, Sep 5, 7:15 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service JACKSON KY
715 PM EDT Fri Sep 5 2025

KYZ109-112-052345-
Breathitt KY-Magoffin KY-
715 PM EDT Fri Sep 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BREATHITT AND
CENTRAL MAGOFFIN COUNTIES THROUGH 745 PM EDT...

At 715 PM EDT, Doppler radar was tracking a strong thunderstorm over
Taulbee, or near Jackson, moving east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Jackson, Mason, Keck, Fredville, Bradley, Puncheon, Ordway, Fritz,
Carver, Ivyton, Cornelia, Noctor, Foraker, Swampton, Camp Lewis, Rock
Lick, West Royalton Station, Moct, Carver Station, and Hendricks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 100 AM EDT for
southeastern Kentucky.

&&

LAT...LON 3753 8294 3755 8340 3766 8340 3768 8329
      3767 8328 3768 8327 3767 8326 3769 8326
      3774 8297
TIME...MOT...LOC 2315Z 260DEG 28KT 3762 8332

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

MARCUS

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 5:51 PM EDTSpecial Weather StatementJKLJohnson24 min
Sep 5, 6:14 PM EDTSpecial Weather StatementJKLJohnson16 min
Sep 5, 6:18 PM EDTSpecial Weather StatementJKLWolfe27 min
Sep 5, 6:23 PM EDTSevere Thunderstorm WarningJKLBreathitt, Estill, Lee, Morgan, Powell, Wolfe37 min
Sep 5, 6:26 PM EDTSpecial Weather StatementJKLEstill34 min
Sep 5, 6:29 PM EDTSpecial Weather StatementJKLMartin31 min
Sep 5, 6:32 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Lee, Owsley28 min
Sep 5, 6:51 PM EDTSpecial Weather StatementJKLMagoffin24 min
Sep 5, 6:58 PM EDTSevere Thunderstorm WarningJKLMartin17 min
Sep 5, 7:10 PM EDTSpecial Weather StatementJKLMagoffin35 min
Sep 5, 7:15 PM EDTSpecial Weather StatementJKLMagoffin30 min
Sep 5, 7:21 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Magoffin24 min
Sep 5, 7:32 PM EDTSpecial Weather StatementJKLBreathitt28 min
Sep 5, 7:42 PM EDTSpecial Weather StatementJKLBreathitt, Floyd, Johnson, Magoffin, Martin33 min
Sep 5, 7:57 PM EDTSevere Thunderstorm WarningJKLJackson, Laurel, Pulaski, Rockcastle33 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.